Advertisement

On a Functional Equation Containing Weighted Arithmetic Means

  • Adrienn Varga
  • Csaba Vincze
Part of the International Series of Numerical Mathematics book series (ISNM, volume 157)

Abstract

In this paper we solve the functional equation
$$ \sum\limits_{i = 1}^n {a_i f(\alpha _i x + (1 - \alpha _i )y) = 0} $$
which holds for all x, yI, where I ⊂ ℝ is a non-void open interval, f : I → ℝ is an unknown function and the weights α i ∈ (0, 1) are arbitrarily fixed (i = 1, . . ., n). It will be proved that all solutions are generalized polynomials of degree at most n − 2. Furthermore we give a sufficient condition for the existence of nontrivial solutions.

Keywords

Functional equation p-Wright and Jensen affine functions 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    Z. Daróczy, Notwendige und hinreichende Bedingungen für die Existenz von nichtkonstanten Lösungen linearer Funktionalgleichungen, Acta Sci. Math. Szeged 22 (1961), 31–41.zbMATHMathSciNetGoogle Scholar
  2. [2]
    Z. Daróczy and Gy. Maksa, Functional equations on convex sets, Acta Math. Hungar. 68 (1995), 187–195.zbMATHCrossRefMathSciNetGoogle Scholar
  3. [3]
    Z. Daróczy, Gy. Maksa and Zs. Páles, Functional equations involving means and their Gauss composition, Proc. Amer. Math. Soc. 134 (2006), 521–530.zbMATHCrossRefMathSciNetGoogle Scholar
  4. [4]
    Zs. Páles, Extension theorems for functional equations with bisymmetric operations, Aequationes Math. 63 (2002), 266–291.zbMATHCrossRefMathSciNetGoogle Scholar
  5. [5]
    M. Kuczma, An Introduction to the Theory of Functional Equations and Inequalities, Prace Naukowe Universitetu Ślaskiego w Katowicach CDLXXXIX, Państwowe Wydawnictwo Naukowe — Universitet Ślaski, Warszawa — Kraków — Katowice, 1985.Google Scholar
  6. [6]
    L. Székelyhidi, On a class of linear functional equations, Publ. Math. 29 (1982), 19–28.zbMATHGoogle Scholar
  7. [7]
    L. Székelyhidi, Convolution type functional equations on topological Abelian groups, World Scientific Publishing Co. Inc., Teaneck, NJ, 1991.zbMATHGoogle Scholar
  8. [8]
    Z. Daróczy, K. Lajkó, R.L. Lovas, Gy. Maksa and Zs. Páles, Functional equations involving means, Acta Math. Hungar. 116 (2007), 79–87.zbMATHCrossRefMathSciNetGoogle Scholar
  9. [9]
    Gy. Maksa, Functional equations involving means, (in Hungarian), Talks at the Academy, Hungarian Academy of Sciences, Budapest, 2006, to appear.Google Scholar
  10. [10]
    A. Varga, On a functional equations containing four weighted arithmetic means, Banach J. Math. Appl. 2(1) (2008), 21–32, http://www.math-analysis.org.zbMATHGoogle Scholar

Copyright information

© Birkhäuser Verlag Basel/Switzerland 2008

Authors and Affiliations

  • Adrienn Varga
    • 1
  • Csaba Vincze
    • 1
  1. 1.Institute of MathematicsUniversity of DebrecenDebrecenHungary

Personalised recommendations